Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 171, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 9, 2018, 11:57 AM EST for Murray County, Whitfield County, Georgia. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2018, 11:57 AM EST (16:57 UTC)
- Expired
- Dec 10, 2018, 8:17 PM EST
- In force
- 32 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
000 WGUS42 KFFC 091657 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 1157 AM EST Sun Dec 9 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC213-313-100656- /O.NEW.KFFC.FL.W.0171.181209T1657Z-181210T2145Z/ /ETNG1.1.ER.181209T1649Z.181210T0600Z.181210T1545Z.NO/ 1157 AM EST Sun Dec 9 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Conasauga River near Eton. * From this morning until Monday afternoon. * At 11 AM Sunday the stage was 11.8 feet...and rising. * Minor flooding is forecast. * Flood stage is 12 feet. * Forecast to rise above flood stage by late this morning and continue to rise to near 12.9 feet by after midnight. The river will fall below flood stage by late Monday morning. * At 12 feet...Minor flooding of woodlands...pasture and fields begins along the river...upstream and downstream from the gage on Georgia Highway 286 or Dawnville Road. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
4 follow-up statements
456
WGUS82 KFFC 091945
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
245 PM EST Sun Dec 9 2018
...The Flood Warning continues for the following rivers in Georgia...
Broad River near Carlton affecting Elbert...Madison and Oglethorpe
Counties
Conasauga River near Eton affecting Murray and Whitfield Counties
GAC213-313-100945-
/O.CON.KFFC.FL.W.0171.000000T0000Z-181210T2145Z/
/ETNG1.1.ER.181209T1746Z.181210T0600Z.181210T1545Z.NO/
245 PM EST Sun Dec 9 2018
The Flood Warning continues for
The Conasauga River near Eton.
* Until Monday afternoon.
* At 2 PM Sunday the stage was 12.2 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 12.9 feet by after 12 AM
Monday. The river will fall below flood stage Monday afternoon.
* At 12 feet...Minor flooding of woodlands...pasture and fields
begins along the river...upstream and downstream from the gage on
Georgia Highway 286 or Dawnville Road.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC105-195-221-100945-
/O.EXT.KFFC.FL.W.0169.000000T0000Z-181210T1836Z/
/CARG1.1.ER.181209T1359Z.181210T0000Z.181210T1236Z.UU/
245 PM EST Sun Dec 9 2018
...Flood Warning extended until Monday afternoon...The Flood Warning
continues for
The Broad River near Carlton.
* Until Monday afternoon.
* At 145 PM Sunday the stage was 19.1 feet...and rising.
* Minor flooding is occurring and forecast.
* Flood stage is 15 feet.
* The river will continue rising to near 20 feet by this evening.
The river will fall below flood stage Monday aftrnoon.
* At 21 feet...Minor flooding expands further into the woodlands
and fields along the river. A sand dredge operation on the left
bank near the gage will be flooded out. Large portions of Roy Wood
Road and the Broad River Outpost for Canoes and Kayaks location
will be under several feet of water. Flooding expands over the yard
behind an assisted living home off of Roy Wood Road.
&&
LAT...LON 3419 8308 3407 8295 3401 8285 3396 8286
3402 8300 3414 8312
$$373
WGUS82 KFFC 100935
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
435 AM EST Mon Dec 10 2018
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Eton affecting Murray and Whitfield Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
GAC213-313-102151-
/O.EXT.KFFC.FL.W.0171.000000T0000Z-181210T2151Z/
/ETNG1.1.ER.181209T1746Z.181210T0845Z.181210T1551Z.NO/
435 AM EST Mon Dec 10 2018
...Flood Warning extended until this afternoon...The Flood Warning
continues for
The Conasauga River near Eton.
* Until this afternoon.
* At 4AM Monday the stage was 13.0 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* The river will fall to below flood stage late this
morning.
* At 14.0 feet...Minor flooding continues to expand into the
woodlands...pasture and fields along the river...upstream and
downstream from the gage on Georgia Highway 286 or Dawnville Road.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC313-102334-
/O.EXT.KFFC.FL.W.0165.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.181209T1138Z.181211T0500Z.000000T0000Z.UU/
435 AM EST Mon Dec 10 2018
...Flood Warning extended until further notice...The Flood Warning
continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 415AM Monday the stage was 18.4 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 16.0 feet.
* At 20.0 feet...Minor flooding continues to expand into the
pastures...fields and woodlands upstream and downstream from the
Keiths Mill Road bridge. Some areas will be under 4 feet of water.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$071
WGUS82 KFFC 101741
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1241 PM EST Mon Dec 10 2018
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Eton affecting Murray and Whitfield Counties
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
GAC213-313-110431-
/O.EXT.KFFC.FL.W.0171.000000T0000Z-181211T0431Z/
/ETNG1.1.ER.181209T1746Z.181210T1045Z.181210T2231Z.NO/
1241 PM EST Mon Dec 10 2018
...Flood Warning extended until this evening...The Flood Warning
continues for
The Conasauga River near Eton.
* Until this evening.
* At 12 PM Monday the stage was 12.8 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* The river will continue to fall to below flood stage by late this
afternoon.
* At 12.0 feet...Minor flooding of woodlands...pasture and fields
begins along the river...upstream and downstream from the gage on
Georgia Highway 286 or Dawnville Road.
* This crest compares to a previous crest of 12.7 feet on Apr 17 2011.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483
$$
GAC313-110741-
/O.EXT.KFFC.FL.W.0165.000000T0000Z-181212T0718Z/
/CHCG1.1.ER.181209T1138Z.181210T1715Z.181212T0118Z.UU/
1241 PM EST Mon Dec 10 2018
...Flood Warning extended until late Tuesday night...The Flood
Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until late Tuesday night.
* At 12 PM Monday the stage was 18.6 feet...and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* The river will continue to fall to below flood stage by tomorrow
evening.
* At 20.0 feet...Minor flooding continues to expand into the
pastures...fields and woodlands upstream and downstream from the
Keiths Mill Road bridge. Some areas will be under 4 feet of water.
* This crest compares to a previous crest of 19.2 feet on Feb 25 2016.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-110741-
/O.EXT.KFFC.FL.W.0185.181211T0000Z-181211T1900Z/
/TLNG1.1.ER.181211T0000Z.181211T0600Z.181211T1300Z.NO/
1241 PM EST Mon Dec 10 2018
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
The Conasauga River near Tilton.
* From this evening until Tuesday afternoon.
* At 12 PM Monday the stage was 17.2 feet...and rising.
* Nonflood flooding is occurring and Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast to rise above flood stage by this evening and continue to
rise to near 18.2 feet by after midnight tomorrow.The river will
fall below flood stage by tomorrow morning.
* At 18.0 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
* This crest compares to a previous crest of 18.3 feet on Dec 1 2011.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$786 WGUS82 KFFC 110117 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 817 PM EST Mon Dec 10 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Conasauga River near Eton affecting Murray and Whitfield Counties GAC213-313-110147- /O.CAN.KFFC.FL.W.0171.000000T0000Z-181211T0431Z/ /ETNG1.1.ER.181209T1746Z.181210T1045Z.181210T2215Z.NO/ 817 PM EST Mon Dec 10 2018 The Flood Warning is cancelled for The Conasauga River near Eton. * This takes effect immediately. * At 8PM Monday the stage was 11.3 feet...and falling. * Flood stage is 12 feet. * The river will continue to fall. && LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 9:45 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Dec 9, 9:45 AM EST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 945 AM EST Sun Dec 9 2018 .UPDATE... Main area of precipitation has exited the CWA with some very light wrap around precip moving across the area. This will continue through this morning and then diminish during the afternoon. Have therefore lowered pops across much of the area for the rest of today, except for the extreme north where the secondary wave is still expected to impact that area. As for precip type, outside of the northeast mountains expect the precip to be mostly rain, although wouldn't be surprised to hear a few pings of sleet over the next couple hours. From Gainesville to Homer there could still be a mix of rain/sleet this morning but this should switch over to all rain by this afternoon. Otherwise a wintry mix is still expected across the northeast mountains through today. No additional accumulations of winter precip is expected south of the Winter Storm Warning and therefore we have canceled the Winter Weather Advisory that was in effect for the area south of the Winter Storm Warning. The Winter Storm Warning remains in effect for Dawson, Lumpkin, White, Towns and Union counties and a Winter Weather Advisory remains in effect for Fannin, Gilmer and Pickens counties. With the main area of rain out of the area, no additional heavy rain is expected, therefore we have cancelled the Flood Watch. However some rivers and creeks will continue to rise pushing some rivers over flood stage over the next few days. We will maintain the Wind Advisory and let it expire at Noon as there are still a few gusts pushing near 30 to 35 mph, although these should quickly come down over the next 1 to 2 hours. && .PREV DISCUSSION... /Issued 650 AM EST Sun Dec 9 2018/ SHORT TERM /Today through Monday/... Main concerns in the short term period are winter precipitation and amounts, strong winds and flooding from overnight heavy rainfall. Winter precip and temperatures have evolved very close to forecast values in most areas, though icing in trees a little less than expected. With the strong winds and light icing in trees, have had numerous reports of trees down across northeast GA, especially in winter storm warning areas, White and Dawson counties in particular. Near term, hires model guidance still indicating temps will cool a degree or two over southern part of wedge, north of I-20 today and am hesitant to cancel advisory in this area in spite of limited icing in trees. Have had some reports of trees down from strong winds and icing in Hall and Banks counties and would not be surprised if this continues and happens a little further south today. Fortunately, bulk of heaviest precip has moved out and will now be in a period of scattered light precip with lessening chances through Monday. Temperatures in the warm nose aloft quite warm this morning based on 06Z RAOB and hires model profile so expect more FZRA/RA than SN/IP today before cooling takes place aloft and we transition to very light RA/SN after 6pm. Later shifts may want to clear out winter advisories and warnings a little sooner based on reports and feedback from partners. Likewise, heavy rain has also mostly ended with scattered areas of moderate precip. Runoff from heavy rainfall has led to several flood warnings for observed or expected minor flooding. Will continue watch until runoff and rising streamflows have decreased. Strong winds have also subsided some but with risk of falling trees from ice or wet soils, will allow wind advisory to expire at noon. SNELSON LONG TERM /Monday Night through Saturday/... Precip finally ends Mon evening as short wave moves out. Med range guidance in fair agreement up until Thursday with NW flow becoming WSW in advance of strong, digging short wave plowing down into TX on Thurs. GFS and EC cutoff this wave into a deep upper low over the southern plains early Fri with vigorous ascent over GA, though EC tracks this upper low over south GA and GFS takes it north. CMC meanwhile keeps wave open but still strong as it also brings strong vertical motion over GA on Fri. Luckily, even with southern track of EC, temps will be too warm for any winter precip. There could be some convection if GFS solution verifies, though instability so far appears meager. There is some potential for heavy rainfall with any of these solutions so will need to watch this closely. SNELSON & AVIATION... 12Z Update... IFR Conditions through the forecast...but some temporary areas of MVFR. Winds will remain east/northeast with frequent gusts of 20 to 25 kts this morning but diminishing during the day. Widespread rain will diminish today becoming more spotty. A mix of rain/sleet is expected KATL-KAHN until early afternoon. A mix of rain/snow expected after 00z but should stay north of KATL. //ATL Confidence...12Z Update... Medium on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 36 33 43 31 / 60 50 40 20 Atlanta 37 35 43 32 / 40 40 30 20 Blairsville 38 32 42 24 / 60 60 40 20 Cartersville 39 36 43 28 / 60 50 40 20 Columbus 44 38 47 35 / 20 20 20 20 Gainesville 36 35 43 31 / 60 60 40 20 Macon 43 36 46 34 / 40 20 20 20 Rome 40 36 44 27 / 70 50 30 20 Peachtree City 39 36 45 31 / 40 30 30 20 Vidalia 49 37 45 38 / 60 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until noon EST today for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb... Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...Dooly... Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth... Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Lumpkin...Macon...Madison...Marion...Meriwether... Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Towns... Treutlen...Troup...Twiggs...Union...Upson...Walton...Warren... Washington...Webster...White...Wilcox...Wilkes...Wilkinson. Winter Weather Advisory until 1 AM EST Monday for the following zones: Fannin...Gilmer...Pickens. Winter Storm Warning until 1 AM EST Monday for the following zones: Dawson...Lumpkin...Towns...Union...White. && SHORT TERM...17 LONG TERM....BDL AVIATION...17
Hazardous weather outlook, Dec 9, 9:50 AM EST, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 950 AM EST Sun Dec 9 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 950 AM EST Sun Dec 9 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY FOR PORTIONS OF NORTHEAST GEORGIA... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY FOR PORTIONS OF NORTH GEORGIA... A chance of mixed precipitation will continue into Monday. A wintry mix of rain, sleet and snow will be possible over northeast Georgia. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A chance of rain and snow will linger into Monday across the far northeast. Rain will develop again area wide by Thursday night and continue into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, however, spotters are encouraged to submit any reports of wintry weather, flooding or wind damage.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 11:07 PM EST | River Flood Warning | FFC | Forsyth | 20 hr |
| Dec 9, 1:23 AM EST | River Flood Warning | FFC | Dade | 35 hr |
| Dec 9, 5:33 AM EST | River Flood Warning | FFC | Whitfield | 70 hr |
| Dec 9, 5:49 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Dec 9, 9:23 AM EST | River Flood Warning | FFC | Walker | 24 hr |
| Dec 9, 9:27 AM EST | River Flood Warning | FFC | Catoosa | 15 hr |
| Dec 9, 10:01 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 28 hr |
| Dec 9, 10:22 AM EST | River Flood Warning | FFC | Cobb, Fulton | 24 hr |
| Dec 9, 12:51 PM EST | River Flood Warning | FFC | Barrow, Jackson | 34 hr |
| Dec 9, 12:58 PM EST | River Flood Warning | FFC | Cherokee | 10 hr |
| Dec 9, 1:01 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Dec 9, 1:39 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 24 hr |
| Dec 9, 3:39 PM EST | River Flood Warning | FFC | Floyd | 4 days |
| Dec 9, 3:50 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 29 hr |
| Dec 9, 4:28 PM EST | River Flood Warning | FFC | Floyd | 47 hr |
| Dec 9, 4:42 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 3 days |
| Dec 9, 5:47 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 19 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.